Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 11, NWS Quad Cities, IA

April 25, 20085 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at Apr 25, 2008, 3:01 PM CDT for 5 counties in Iowa. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 3:01 PM CDT (20:01 UTC)
Expired
Apr 25, 2008, 3:45 PM CDT
In force
44 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Cedar County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 3:31 PM CDTTORNADOAtalissa, IAPOSSIBLE TORNADO CAUSED DAMAGE TO FARMS.
Apr 25, 3:37 PM CDTTORNADO5 N Atalissa, IALIKELY TORNADO OBSERVED NORTHEAST OF EXIT NUMBER 265 ON I-80 /ATALISSA TRUCK STOP/. REPORTED BY IOWA STATE PATROL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 252001
TORDVN
IAC031-103-115-139-183-252045-
/O.NEW.KDVN.TO.W.0011.080425T2001Z-080425T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 345 PM CDT.

* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR LONE TREE...OR 11 MILES NORTH OF COLUMBUS JUNCTION...
  MOVING NORTHEAST AT 42 MPH.

* THE TORNADO WILL BE NEAR...
  WEST LIBERTY AROUND 315 PM CDT...
  ATALISSA AROUND 320 PM CDT...
  TIPTON AROUND 335 PM CDT...
  BENNETT AROUND 340 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 247 AND 270.

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF 
QUARTER SIZE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4171 9150 4189 9130 4174 9091 4135 9139
      4142 9154
TIME...MOT...LOC 2001Z 221DEG 36KT 4146 9138

$$

ERVIN
4 follow-up statements
000 
WWUS53 KDVN 252016
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI APR 25 2008

IAC183-252025-
/O.CAN.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
WASHINGTON IA-
315 PM CDT FRI APR 25 2008

...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING TORNADO MOVED 
OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4135 9139 4146 9149 4180 9141 4180 9140
      4182 9138 4189 9129 4174 9091 4172 9094
TIME...MOT...LOC 2015Z 221DEG 36KT 4156 9125

$$

IAC031-103-115-139-252045-
/O.CON.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
CEDAR IA-JOHNSON IA-MUSCATINE IA-LOUISA IA-
315 PM CDT FRI APR 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN LOUISA...NORTHWESTERN MUSCATINE...EASTERN JOHNSON AND
CEDAR COUNTIES...

AT 311 PM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
APPROXIMATELY NEAR WEST LIBERTY...OR 14 MILES NORTHWEST OF
MUSCATINE...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ATALISSA AND SPRINGDALE AROUND 320 PM CDT...
  ROCHESTER AROUND 325 PM CDT...
  LIME CITY...8 MILES SOUTHEAST OF CEDAR VALLEY AND 9 MILES SOUTHEAST
  OF BUCHANAN AROUND 330 PM CDT...
  TIPTON AND TIPTON MATTHEWS AIRPORT AROUND 335 PM CDT...
  BENNETT AROUND 340 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
NICKELS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4135 9139 4146 9149 4180 9141 4180 9140
      4182 9138 4189 9129 4174 9091 4172 9094
TIME...MOT...LOC 2015Z 221DEG 36KT 4156 9125

$$

ERVIN
000 
WWUS53 KDVN 252023
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT FRI APR 25 2008

IAC031-103-115-139-252045-
/O.CON.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
CEDAR IA-JOHNSON IA-MUSCATINE IA-LOUISA IA-
323 PM CDT FRI APR 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN LOUISA...NORTHWESTERN MUSCATINE...SOUTHEASTERN JOHNSON
AND CEDAR COUNTIES...

AT 320 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO ON THE GROUND 
1/2 MILE SOUTHWEST OF ATALLISA.  THIS TORNADO WAS LOCATED 
APPROXIMATELY NEAR ATALISSA...OR 13 MILES NORTHWEST OF 
MUSCATINE...MOVING NORTHEAST AT 42 MPH.

THE TORNADO WILL BE NEAR...
  LIME CITY...ROCHESTER AND 9 MILES SOUTHEAST OF CEDAR VALLEY AROUND
  330 PM CDT...
  TIPTON AND 6 MILES SOUTHEAST OF TIPTON MATTHEWS AIRPORT AROUND 340
  PM CDT...
  BENNETT AROUND 345 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4135 9139 4147 9147 4188 9126 4174 9091
TIME...MOT...LOC 2023Z 218DEG 36KT 4160 9118

$$

ERVIN
000 
WWUS53 KDVN 252028
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT FRI APR 25 2008

IAC103-115-252036-
/O.CAN.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
JOHNSON IA-LOUISA IA-
326 PM CDT FRI APR 25 2008

...THE TORNADO WARNING FOR NORTHWESTERN LOUISA AND SOUTHEASTERN
JOHNSON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS. 
OTHER SEVERE STORMS ARE NEAR THE AREA...AND MORE MAY MOVE BACK OVER 
THE PREVIOUSLY WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4151 9134 4185 9125 4174 9092 4169 9097
      4162 9106 4151 9120 4150 9120 4149 9123
      4147 9123
TIME...MOT...LOC 2026Z 218DEG 36KT 4162 9115

$$

IAC031-139-252045-
/O.CON.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
CEDAR IA-MUSCATINE IA-
326 PM CDT FRI APR 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN MUSCATINE AND SOUTHERN CEDAR COUNTIES...

AT 320 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO.  THIS TORNADO 
WAS LOCATED APPROXIMATELY 5 MILES NORTHEAST OF  ATALISSA...MOVING 
NORTHEAST AT 41 MPH.

THE TORNADO WILL BE NEAR...
  BENNETT...TIPTON AND 7 MILES SOUTHEAST OF TIPTON MATTHEWS AIRPORT
  AROUND 340 PM CDT...

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

LAT...LON 4151 9134 4185 9125 4174 9092 4169 9097
      4162 9106 4151 9120 4150 9120 4149 9123
      4147 9123
TIME...MOT...LOC 2026Z 218DEG 36KT 4162 9115

$$

ERVIN
000 
WWUS53 KDVN 252049
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT FRI APR 25 2008

IAC031-139-252059-
/O.EXP.KDVN.TO.W.0011.000000T0000Z-080425T2045Z/
CEDAR IA-MUSCATINE IA-
349 PM CDT FRI APR 25 2008

...THE TORNADO WARNING FOR NORTHWESTERN MUSCATINE AND SOUTHWEST CEDAR
COUNTIES EXPIRES AT 345 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4151 9134 4185 9125 4174 9092 4169 9097
      4162 9106 4151 9120 4150 9120 4149 9123
      4147 9123
TIME...MOT...LOC 2028Z 218DEG 36KT 4163 9113

$$

ERVIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:59 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 25, 2:59 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT FRI APR 25 2008...CORRECTED AVIATION SECTION

.SYNOPSIS...
STRONG LOW PRESSURE IN WESTERN WISCONSIN SENDING A STRONG COLD FRONT
SWEEPING THROUGH THE REGION REMAINDER OF THE AFTERNOON AND EVENING.
AFTER SEVERE WEATHER THREAT ENDS THIS EVENING...MUCH COLDER AIR TO
INVADE THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK. RAIN AND
SNOW MIX EXPECTED ON SUNDAY WITH POTENTIAL FOR FROST/FREEZE EARLY
NEXT WEEK. TEMPERATURES THEN MODERATE WITH ECMWF MODEL HINTING AT
ANOTHER VERY STRONG STORM SYSTEM AFFECTING THE REGION AT THE END OF
NEXT WEEK.

&&

.SHORT TERM...TODAY AND TONIGHT...
VERY IMPRESSIVE COLD FRONT APPROACHING EASTERN IOWA WITH 15 DEGREE
TEMPERATURE DROP IN ONE HOUR AS THE FRONT PASSES. EVEN AT THIS TIME
OF THE AFTERNOON AT THE END OF APRIL SNOW STILL FALLING IN NORTHWEST
IOWA AND ADJACENT AREAS. EXPECT SCATTERED THUNDERSTORMS IN EASTERN
IOWA...SOME SUPERCELLULAR PRODUCING MAINLY LARGE HAIL...THEN DAMAGING
WINDS AS THE STORMS EVENTUALLY EVOLVE INTO A NEARLY SOLID LINE AS IT
PUSHES EAST INTO ILLINOIS. WHILE THE STORMS ARE STILL SCATTERED CANT
RULE OUT AN ISOLATED TORNADO OR TWO. WILL END THE THUNDERSTORMS THIS
EVENING IN OUR ILLINOIS CWA THEN BRING IN THE COLDER WEATHER...GUSTY
WEST WINDS AND PLENTY OF LOW CLOUDS OVERNIGHT AND FOR MUCH OF
SATURDAY.

..HAASE..

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
SATURDAY NIGHT THROUGH MONDAY...THE MAIN FORECAST CHALLENGE FOR THIS
PERIOD IS PRECIPITATION TYPE. THE ECMWF/GFS40 BOTH SHOW A FAIRLY
SIGNIFICANT UPPER LEVEL TROF MOVING ACROSS THE MID WEST SATURDAY
NIGHT AND SUNDAY.  850 MB TEMPS ARE PROGGED TO FALL BELOW FREEZING
BY 12Z SUNDAY ACROSS MUCH OF THE FORECAST AREA WITH LIGHT TO
MODERATE AMOUNTS OF PRECIP EXPECTED.  THESE TEMPS SHOULD BE COLD
ENOUGH TO MIX THE RAIN WITH SNOW LATE SATURDAY NIGHT INTO SUNDAY...
ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR.  LITTLE SNOW
ACCUMULATION IS EXPECTED BUT WE COULD SEE SOME LIGHT ACCUMULATIONS
ON GRASSY AND EXPOSED SURFACES.

TUESDAY THROUGH FRIDAY...THE ECMWF/GFS PROG TUESDAY TO BE A DRY BUT
COOL DAY AS A NORTHWEST FLOW ALOFT ADVECTS CANADIAN HIGH PRESSURE
ACROSS THE MID MISSISSIPPI VALLEY. THE ECMWF/GFS THEN FORECAST SUNNY
SKIES WITH MODERATING TEMPERATURES FOR WEDNESDAY AND THURSDAY AS AN
UPPER LEVEL RIDGE BUILDS OVER THE MIDWEST BETWEEN A CLOSED UPPER LOW
LOCATED OVER THE EASTERN GREAT LAKES AND A DIGGING TROF IN THE INTER
MOUNTAIN WEST. THE NEXT CHANCE OF PRECIPITATION WILL BE THURSDAY
NIGHT INTO FRIDAY AS THE GLOBAL MODELS MOVE AN UPPER LEVEL LOW NEAR
THE FOUR CORNERS REGION TOWARD THE MID WEST.

..KUHL..

&&

.AVIATION...
SCATTERED THUNDERSTORMS EXPECTED FOR THE TAF SITES THIS AFTERNOON.
MORE SOLID LINE OF STORMS WILL EVOLVE LATER THIS AFTERNOON FARTHER
EAST IN ILLINOIS. STRONG COLD FRONT WILL SWEEP THROUGH THIS
AFTERNOON SHIFTING WINDS TO THE SOUTHWEST TO WEST AT 15-30 KNOTS.
WIDESPREAD MVFR CIGS EXPECTED BEHIND THE FRONT...LASTING INTO MUCH
OF SATURDAY.  ..HAASE..

&&

.HYDROLOGY...
AFTER LAST NIGHTS 1 TO 4 INCHES OF RAIN OVER MUCH OF EASTERN IOWA
MANY RIVERS INCLUDING THE MISSISSIPPI RISING RAPIDLY. EXPECTING
MODERATE TO MAJOR FLOODING ON MOST RIVERS. CURRENT STORMS MAY
PRODUCE BRIEF LOCALLY HEAVY RAIN BUT STORMS ARE MOVING RATHER
QUICKLY LIMITING ANY ADDITIONAL IMPACT ON RIVERS.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

HAASE/KUHL
Hazardous weather outlook, Apr 25, 4:06 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT FRI APR 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
406 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING
HOURS BRINGING LOCALLY HEAVY RAINFALL TO THE AREA. BOUNDARIES LEFT
OVER BY THIS THUNDERSTORM COMPLEX WILL ALLOW MORE THUNDERSTORMS TO
DEVELOP DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS.

SEVERE STORMS MAY BEEN SEEN TODAY AND EARLY THIS EVENING.
HOWEVER...IT WILL BE DEPENDENT UPON BOUNDARIES LEFT OVER FROM THE
MORNING THUNDERSTORMS AND THE AMOUNT OF DAY TIME HEATING. THERE IS A
VERY REAL POSSIBILITY THAT THE BEST CHANCES FOR ANY SEVERE STORMS
MAY LIE WITH THE ARRIVING THUNDERSTORM COMPLEX THIS MORNING. IF THIS
WOULD OCCUR...HAIL AND WIND WOULD BE THE PRIMARY THREAT.

THE HEAVY RAINFALL FROM THE STORMS MAY RESULT IN FLASH FLOODING.
SOILS ARE SATURATED SO ANY ADDITIONAL HEAVY RAINFALL WILL RUN OFF
RAPIDLY.

THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS IN EASTERN IOWA AND
NORTHWEST ILLINOIS WILL REMAIN ABOVE FLOOD STAGE. FLOOD WARNINGS
REMAIN IN EFFECT FOR POINTS IN THE WAPSIPINICON...CEDAR...IOWA...
ENGLISH...SKUNK...DES MOINES...AND MISSISSIPPI RIVER BASINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STORM SYSTEM PASSING SOUTH OF THE AREA WILL SPREAD RAIN OVER THE
REGION LATE SATURDAY NIGHT THROUGH SUNDAY. ISOLATED NON-SEVERE
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. THERE ARE INDICATIONS
THAT TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT A MIX OF RAIN AND
SNOW NORTH OF HIGHWAY 30 DURING THE DAY SUNDAY.

COLD AIR WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT CREATING A
THREAT OF FREEZING TEMPERATURES AND FROST. AT THIS TIME IT APPEARS
THAT TEMPERATURES MAY DROP TO OR JUST BELOW FREEZING SUNDAY NIGHT
NORTH OF HIGHWAY 30. MONDAY NIGHT...CONDITIONS WILL BE FAVORABLE
FOR FREEZING TEMPERATURES AND A WIDESPREAD FROST ALONG AND NORTH
OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING AND AGAIN
LATE THIS AFTERNOON.

In the hours before

Local storm report, Apr 25, 2:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             5 SE MANCHESTER         42.43N 91.39W
04/25/2008  M0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            VERY HEAVY RAIN AND STRONG GUSTY WINDS.

&&

STEVEK
Local storm report, Apr 25, 2:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             DELHI                   42.43N 91.33W
04/25/2008  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZE HAIL.

&&

MIKEZ
Local storm report, Apr 25, 2:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             EARLVILLE               42.48N 91.27W
04/25/2008  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

&&
Local storm report, Apr 25, 2:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
231 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             COLESBURG               42.64N 91.20W
04/25/2008  E0.88 INCH       DELAWARE           IA   LAW ENFORCEMENT

&&

ERVIN
Local storm report, Apr 25, 2:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW VIENNA              42.55N 91.11W
04/25/2008  M1.50 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

MIKEZ
Local storm report, Apr 25, 2:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 SW WASHINGTON         41.25N 91.76W
04/25/2008  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

            ALONG HIGHWAY 1 BETWEEN WASHINGTON AND BRIGHTON.

0237 PM     HAIL             3 W WASHINGTON          41.30N 91.75W
04/25/2008  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

STEVEK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:40 PM CDTRiver Flood WarningDVNJohnson, Washington4 days
Apr 24, 8:40 PM CDTRiver Flood WarningDVNKeokuk5 days
Apr 24, 8:40 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee18 hr
Apr 24, 9:24 PM CDTRiver Flood WarningDVNDubuque, Jackson6 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNDubuque, Jackson11 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNClinton, Scott11 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNMuscatine, Scott12 days
Apr 25, 5:01 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Apr 25, 5:01 AM CDTRiver Flood WarningDVNDelaware, Jones34 hr
Apr 25, 5:01 AM CDTRiver Flood WarningDVNJackson3 days
Apr 25, 5:56 AM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
Apr 25, 6:55 AM CDTRiver Flood WarningDVNBenton, Linn4 days
Apr 25, 6:55 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn6 days
Apr 25, 6:55 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington5 hr
Apr 25, 7:11 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Keokuk, Linn6 hr
Apr 25, 7:30 AM CDTSevere Thunderstorm WarningDVNJones30 min
Apr 25, 7:47 AM CDTSevere Thunderstorm WarningDVNJackson13 min
Apr 25, 7:51 AM CDTFlash Flood WarningDVNCedar, Dubuque, Jackson, Jones6 hr
Apr 25, 12:02 PM CDTRiver Flood WarningDVNJackson5 days
Apr 25, 1:42 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Linn63 min
Apr 25, 2:26 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn39 min
Apr 25, 2:31 PM CDTSevere Thunderstorm WarningDVNCedar, Henry, Johnson, Keokuk, Louisa, Muscatine and 1 more59 min
Apr 25, 2:47 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington4 days
Apr 25, 2:51 PM CDTTornado WarningDVNHenry, Jefferson, Louisa, Washington39 min
Apr 25, 2:54 PM CDTSevere Thunderstorm WarningDVNLee47 min
Apr 25, 3:25 PM CDTTornado WarningDVNLouisa, Muscatine65 min
Apr 25, 3:34 PM CDTTornado WarningDVNCedar, Clinton, Muscatine, Scott41 min
Apr 25, 3:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson64 min
Apr 25, 4:07 PM CDTTornado WarningDVNClinton, Jackson38 min
Apr 25, 4:19 PM CDTTornado WarningDVNMuscatine, Scott41 min
Apr 25, 4:27 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson63 min
Apr 25, 5:36 PM CDTSevere Thunderstorm WarningDVNJackson24 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.